MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ML TAPER STEM SZ11.0 EXT OFFSET; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ML TAPER STEM SZ11.0 EXT OFFSET; PROSTHESIS, HIP
Catalog Number 00771101120
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: zimmer device: 00771205600 ml taper quick connect inserter 61167474.G2 foreign: canada.H6 proposed component code: mechanical (g04)- stem.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a total hip arthroplasty, the scrub nurse was attaching the final stem to the insertion handle on the back table.The nurse felt the stem wasn't stable on the handle and pulled on the implant to check proper attachment.The implant came off with metal shards.The metal fleck was from the stem; it looks as though the insertion point on the shoulder of the implant was scored.There was a minor surgical delay (2 minutes), to grab another implant.No debris was introduced to the patient.Another stem was used and the surgeon decided to not attach the second stem onto an inserter but rather insert the stem by hand 95 percent of the way and finished seating the stem with the secondary (tear drop) impactor.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1 (unknown); h2; h3; h4; h6.Visual examination of the returned product identified indentations and gouges to the handle, strike plate, and body.Distal tip is cracked and worn.Slider pin is worn and deformed at the tip with a chamfer created.During evaluation the handle would open and close fully however the manipulation of the handle was not smooth.Stem shows scratches from attempted use.Impact hole has a chipped piece of metal at the leading hole edge.No other damage was noted.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ML TAPER STEM SZ11.0 EXT OFFSET
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22450225
Report Number0001822565-2025-02424
Device Sequence Number18212916
Product Code JDI
UDI-Device Identifier00889024131842
UDI-Public(01)00889024131842(17)330611(10)66020378
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00771101120
Device Lot Number66020378
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown